Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

133 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

AST level is 56 and alkaline phosphatase is 139. Is this too high?

Answered by
Dr.
Dr. Enrique Molina

Internal Medicine Specialist

Practicing since :2004

Answered : 364 Questions

default
Posted on Tue, 18 Sep 2012 in X-ray, Lab tests and Scans
Question: My AST Level is 56 and Akaline Phosphatase is 139 , is this too high ?
doctor
Answered by Dr. Enrique Molina 58 minutes later
Hi XXXXXXX
In general I would say those levels are not too high, they are just above the upper limit of normal, which varies from laboratory to laboratory. However you should take into account the context: if your labs were previously normal and now they are going up I would seek for a cause. If you have underlying liver disease then it depends on which type. For example if you had a liver transplant then I would be uncomfortable with those labs, but if you have a history of hepatitis C then those results are great.
You should have received a laboratory result together with the normal range of that laboratory. Usually those labs come together with other liver function tests such as ALT, bilirrubin, albumin.
If you need more info, then please provide more medical history.
Hope that answers your question.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Medical Procedures
Medical Topics

Recent questions on  Liver dysfunctions

doctor1 MD

Hello I had abdominoplasty three weeks ago.I had a marcane pain buster after surgery for a few days and never experienced much p ain at all since then. I only took an occasional hydrocodone , motrin and tylenol . Everything was great and then a week ago I started feeling sick. My urine got dark and my skin began to itch and my urine was dark. It turns out my liver enzymes and esophinosil levels are up and I might have cholestasis hepatitis. I am to f/u with my gastroenterologist tomorrow. I have a headache now. No fever or pain anywhere. The ct showed nothing but the Gi doctor on call says I still need a sono and it could be from anesthesia. They took me off flecanide which I take for occasional paroxismal a fib. I am wondering what the best diet for this is as I am not hungry and what the recovery time is for this. Thank you very much

doctor1 MD

I have igg deficiency, asthma , and I have pain between my shoulders in my back. My stool has little white balls in it and I feel short of breath. I also have bouts of tachycardia and low grade fevers, I have had tons of medical exams. The only test I haven t had are Gallbladder exams. My colonoscopy found nodules in my ilium but they tested negative for Crohn s. Could this be a GB problem? My CT showed one elevated liver enzyme.

doctor1 MD

I have been experiencing indigestion like symptoms and nausea after meals. My doctor recently did some tests. WBC are mildly elevated, RBC is low, SGOT is 10x normal at 390 and SGPT is slightly elevated at 63. No pain in the upper abdomen, just indigestion, sometimes heart burn and its been going on for about 2 months. I can barely eat anymore. I am 44

doctor1 MD

3 days back I recovered from Dangue. I complained for feeling of bloatinesss after food. The doctor asked to do a liver function test. My SGPT count is 309 and SGOT is 255. Also GGT is 83. I dont understand what wrong with me. Should I do ultra sound?

doctor1 MD

lower sternal to just center of bosom, quick stab of pain approximatly 15 x daily, no injury , no pointers as to why, has been existing and increasing in frequency for over 6 months. sensitive to touch and unable to pinpoint exact spot

doctor1 MD

Hi, I am a 23 years old male, working in an MNC. For the last few years(5-6) I am having some physical and psychological problems. 1. Physical problems: Most of the physical problems are related to the habit of masturbation as I have experienced...

doctor1 MD

I had i kidney transplant a year ago i have awelling in both calf muscles ist no a dvt or my kidney or my liver could it be my meds?